Alert archive / Georgia / Small Craft Advisories in 2011
Small Craft Advisory 74, NWS Charleston, SC
NWS Charleston, SC issued this small craft advisory at Dec 21, 2011, 2:54 PM EST. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Dec 21, 2011, 2:54 PM EST (19:54 UTC)
- Expired
- Dec 21, 2011, 6:48 PM EST
- In force
- 4 hr
- Issued by
- NWS Charleston, SC
The text
As transmitted, in the capitals the NWS used until 2016.
377 WHUS72 KCHS 211954 MWWCHS URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 254 PM EST WED DEC 21 2011 AMZ350-220400- /O.NEW.KCHS.SC.Y.0074.111221T1954Z-111222T1000Z/ WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- 254 PM EST WED DEC 21 2011 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 AM EST THURSDAY... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 5 AM EST THURSDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS AND OR SEAS ARE EXPECTED TO PRODUCE HAZARDOUS NAVIGATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
1 follow-up statement
340 WHUS72 KCHS 212348 MWWCHS URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 648 PM EST WED DEC 21 2011 AMZ350-220100- /O.CAN.KCHS.SC.Y.0074.000000T0000Z-111222T1000Z/ WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- 648 PM EST WED DEC 21 2011 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS CANCELLED THE SMALL CRAFT ADVISORY. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this small craft advisory went out at Dec 21, 12:24 PM EST, 2 hours 30 minutes earlier.
Area forecast discussion, Dec 21, 12:24 PM EST, 2 hours 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 1224 PM EST WED DEC 21 2011 .SYNOPSIS... A COLD FRONT WILL APPROACH FROM THE WEST TODAY...LIKELY STALLING THROUGH THURSDAY. LOW PRESSURE TRACKING ALONG THE FRONT WILL THEN DRAG THE FRONT INTO THE AREA LATE FRIDAY...BEFORE PUSHING OFFSHORE SATURDAY. WAVES OF LOW PRESSURE WILL DEVELOP ALONG THE FRONT DURING THE EARLY PART OF NEXT WEEK...BEFORE HIGH PRESSURE EVENTUALLY RETURNS FOR THE MIDDLE OF NEXT WEEK. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... KJGX RADAR SHOWS THE BACK EDGE OF THE SHOWER ACTIVITY IS QUICKLY ADVANCING IN FROM THE SOUTHWEST AS THE STRONGEST ISENTROPIC ASSENT SHIFTS INTO THE SOUTH CARLINA MIDLANDS. HAVE MADE MINOR ADJUSTMENTS TO POPS TO TAKE CURRENT TRENDS INTO ACCOUNT. TEMPERATURES HAVE BEEN HELD DOWN FROM ROUGHLY ALLENDALE TO REIDSVILLE WHERE ONGOING SHOWER ACTIVITY HAS KEPT A LID IN LOW- LEVEL WARMING. STARTING TO SEE SOME BREAKS DEVELOP IN THE CLOUD CANOPY SO AM HESITANT TO MAKE ANY CHANGES TO AFTERNOON HIGHS AS ANY BIT OF SUN SHOULD QUICKLY WARM TEMPERATURES...ESPECIALLY AS SHOWER ACTIVITY DIMINISHES. && .SHORT TERM /6 PM THIS EVENING THROUGH SATURDAY/... TONIGHT...THE COLD FRONT WILL REMAIN NORTH AND WEST OF THE AREA AND DO NOT EXPECT MUCH IN THE WAY OF LARGE SCALE FORCING FOR ASCENT. THINK THE BEST RAIN CHANCES WILL BE INLAND WHERE WE WILL CARRY LOW POPS...OTHERWISE...MOST AREAS SHOULD BE DRY. CLOUD COVER AND MODERATE S/SW FLOW WILL KEEP TEMPERATURES ABOUT 20 DEGREES WARMER THAN NORMAL IN THE MID TO UPPER 50S. TONIGHT IS THE LONGEST NIGHT OF THE YEAR...WITH THE WINTER SOLSTICE TO OCCUR AT 0530 UTC. THURSDAY...A STRONG SHORT WAVE IN THE SOUTHERN PLAINS LIFTS QUICKLY NE INTO THE OH VALLEY BY LATE IN THE DAY AROUND THE NW PERIPHERY OF THE PERSISTENT ATLANTIC RIDGE. THIS FEATURE ALOFT WILL TRIGGER THE DEVELOPMENT OF A SURFACE LOW OVER NORTHERN AL/MS THAT PROGRESSES NE ALONG THE STALLED OUT FRONTAL BOUNDARY...REACHING THE CENTRAL APPALACHIANS BY NIGHTFALL. GIVEN THAT THE DEEPEST MOISTURE AND THE MAIN DYNAMICS ALOFT REMAIN NW OF THE AREA...RAIN CHANCES ARE NO MORE THAN SLIGHT CHANCE...AND MAINLY INLAND. THIS WILL BE THE MAINLY DUE TO THE RESULT OF WEAK ISENTROPIC LIFT...WORKING IN SYNC WITH MOISTURE WITHIN THE LOWEST 10-15K FEET. THERE COULD ALSO BE A FEW SC COASTAL SHOWERS DEVELOPING FROM SOME LOW LEVEL CONVERGENCE OFF THE ATLANTIC...BUT THESE PROBABILITIES ARE UNDER 15 PERCENT. WHILE THE AREA LOOKS TO STAY RAIN FREE EARLY THURSDAY NIGHT...RAIN PROBABILITIES INCREASE FROM NW TO SE OVERNIGHT AS THE SURFACE WAVE CONTINUES TO SHIFT NE...WITH ITS TRAILING COLD FRONT TO BEGIN TO SAG CLOSER TO OUR ZONES. WE/LL SHOW 20-30 POPS AFTER MIDNIGHT...HIGHEST NW IN BETTER PROXIMITY TO THE FRONT. WHILE CLOUD COVER WILL BE EXTENSIVE...THERE LOOKS TO BE ENOUGH INSOLATION WITHIN THE WARM SOUTH TO SW SYNOPTIC FLOW TO COMBINE WITH 850 MB TEMPS OF 12-13C...TO PRODUCE MAX TEMPS FAR ABOVE NORMAL THURSDAY. LOWER AND MIDDLE 70S WILL IMPACT MOST LOCALES...WITH A FEW UPPER 70S SOUTH OF I-16 IN SE GA. A COOLING ONSHORE BREEZE WILL NOT ALLOW COASTAL SECTIONS TO GET ANY HIGHER THAN THE UPPER 60S. LOWEST TEMPS THURSDAY NIGHT WILL ACTUALLY BE CLOSE TO WHAT NORMAL HIGHS ARE...IN THE UPPER 50S AND LOWER 60S. FRIDAY...WHILE THE ATLANTIC RIDGE ALOFT IS STILL IN PLACE...IT DOES FLATTEN AS SHORT WAVE ENERGY MOVES OFF NEW ENGLAND. SURFACE HIGH PRESSURE DRIFTS FURTHER SE...WHICH ALLOWS FOR THE COLD FRONT TO CONTINUE TO APPROACH FROM THE NW. DEEPER MOISTURE...LESS ANTICYCLONIC FLOW AND THE PROXIMITY TO THE COLD FRONT WILL ALLOW FOR OUR BEST CHANCE OF RAINFALL THIS FORECAST PERIOD. ALTHOUGH THERE IS STILL SOME UNCERTAINTY AS TO HOW FAR SE THE FRONT IS ABLE TO MOVE AS IT BECOMES MORE PARALLEL TO THE FLOW ALOFT...WE WILL CARRY CHANCE POPS EVERYWHERE. 50 POPS WILL IMPACT THE COUNTIES FROM BERKELEY SW TO JENKINS AND SCREVEN...40 POPS WILL SUFFICE MOST ELSEWHERE...EXCEPT SOME 30 POPS FOR MCINTOSH AND COASTAL LIBERTY AND COASTAL BRYAN COUNTIES. 850 MB TEMPS ARE STILL AS HIGH AS 12C...BUT DUE TO GREATER COVERAGE OF RAINFALL AND PLENTY OF CLOUDS...MAX TEMPS WILL BE 2-4 DEGREES LOWER THAN ON THURSDAY. EVEN SO...THESE ARE STILL WELL ABOVE SEASONAL NORMS. SATURDAY...ANOTHER SHORT WAVE...THIS TIME MOVING THROUGH THE NORTHERN STREAM PUSHES THROUGH THE NE STATES...WITH SHORT WAVE RIDGING TO BUILD IN ITS WAKE OVER THE SE. THIS ALLOWS FOR SURFACE HIGH PRESSURE TO BUILD EAST FROM THE MID MS VALLEY TO THE OH VALLEY...WHICH IN TURN FORCES THE COLD FRONT TO PUSH INTO THE ATLANTIC WATERS OFF THE SE COAST. THIS WILL RESULT IN A CHANGE IN AIR MASS AS PRESSURES RISE FROM THE NORTH IN ASSOCIATION WITH THE HIGH OVER THE OH VALLEY. THERE IS ALSO ENOUGH DRIER AIR THAT DEVELOPS IN WAKE OF THE COLD FRONT THAT WE LOOK FOR NO MORE THAN SLIGHT CHANCE POPS. A LOW LEVEL NORTH TO NE FLOW AND LOWER 850 MB TEMPS WILL LIMIT MAX TEMPS TO THE MID AND UPPER 60S MOST COMMUNITIES. && .LONG TERM /SATURDAY NIGHT THROUGH TUESDAY/... THE LONG TERM FORECAST STILL REMAINS COMPLICATED...AND OUR CONFIDENCE IS RATHER LOW GIVEN TOO MANY POSSIBLE SOLUTIONS AS TO HOW THE PATTERN WILL UNFOLD. BUT HERE GOES...A SHORT WAVE MOVING EASTWARD THROUGH THE OH/TN VALLEYS LOOKS TO CAUSE ANOTHER LOW TO FORM ALONG THE NEARBY COLD FRONT...AND THAT ALONG WITH A RETURN OF DEEPER MOISTURE AND BETTER ISENTROPIC LIFT ALLOWS FOR RAIN CHANCES TO INCREASE AGAIN ON CHRISTMAS DAY. THAT LOW WILL PULL OFF TO THE NE MONDAY...AND RAIN CHANCES SHOULD COME DOWN. WHILE THERE ARE INDICATIONS THAT YET ANOTHER WAVE COULD FORM ALONG THE TRAILING COLD FRONT TUESDAY...A ZONAL FLOW ALOFT LOOKS TO ALLOW FOR A MORE PROGRESSIVE PATTERN TO EVOLVE. EVEN IF THIS LATER LOW FORMS...WE DO FINALLY EXPECT HIGH PRESSURE TO RETURN FOR MID WEEK AS RAIN CHANCES FINALLY ARE REMOVED FROM OUR FORECAST. TEMPS WILL BE CLOSER TO NORMAL THROUGH WEDNESDAY...BUT STILL APPEAR TO BE AT LEAST 3-5 DEGREES ABOVE SEASONAL LEVELS. && .AVIATION /18Z WEDNESDAY THROUGH MONDAY/... GENERALLY VFR CONDITIONS WILL PREVAIL FOR THE NEXT 24 HOURS ALTHOUGH EXTENSIVE MID/HIGH-LEVEL CLOUDINESS WILL PERSIST. COULD SEE A PERIOD OF MARGINAL MVFR CIGS THIS EVENING AND OVERNIGHT... BUT PREFER TO LEAN CLOSER TO LOW-END MVFR FOR NOW. SHOWER ACTIVITY WILL PASS ACROSS BOTH TERMINALS THROUGH THE AFTERNOON...BUT VSBYS WILL REMAIN ABOVE MVFR. LOW-LEVEL WIND SHEAR WILL BECOME AN ISSUE AT THE TERMINAL THIS EVENING AND LOW-LEVEL JETTING INTENSIFIES. WILL CARRY LLWS AT BOTH TERMINALS FROM ROUGHLY 01Z-13Z. EXTENDED AVIATION OUTLOOK...MVFR OR LOWER CONDITIONS ARE POSSIBLE DURING THE LATE NIGHT/EARLY MORNING HOURS INTO THE WEEKEND DUE TO PATCHY FOG AND STRATUS. REDUCED CEILINGS/VISIBILITIES ARE ALSO POSSIBLE IN SCATTERED SHOWERS...ESPECIALLY FRIDAY AND SATURDAY. && .MARINE... TODAY AND TONIGHT...HIGH PRESSURE WILL PREVAIL OVER THE WESTERN ATLANTIC THROUGH TONIGHT CAUSING A COLD FRONT TO STALL NORTH AND WEST OF THE AREA. AN INCREASING PRESSURE GRADIENT BETWEEN THESE SYSTEMS WILL LEAD TO STRENGTHENING SOUTHERLY FLOW AND BUILDING SEAS BUT HAVE KEPT CONDITIONS BELOW ADVISORY LEVELS FOR NOW. OUTSIDE CHANCE THAT 6 FT SEAS COULD OCCUR BEYOND 20 NM. THURSDAY THROUGH SUNDAY...THE COASTAL WATERS WILL LIE ALONG THE WEST AND NW EDGE OF THE ATLANTIC RIDGE THURSDAY...BEFORE THE RIDGE BEGINS ITS MOVE SE THURSDAY NIGHT AND FRIDAY IN ADVANCE OF THE UPSTREAM COLD FRONT OVER THE SE STATES. THAT FRONT WILL MOVE SLUGGISHLY THROUGH THE WATERS FRIDAY NIGHT...WITH HIGH PRESSURE TO TEMPORARILY RETURN FOR SATURDAY. THAT HIGH WILL THEN MOVE AWAY ON SUNDAY...AS A WAVE OF LOW PRESSURE DEVELOPS OVER OR NEAR THE WATERS ON CHRISTMAS DAY. THAT LOW WILL PROGRESS NE AND PULLS AWAY ON MONDAY...BUT YET ANOTHER POSSIBLE LOW MAY IMPACT THE WATERS NEXT TUESDAY. SOUTH AND SW WINDS WILL HOLD AT 15 KT OR LESS ON THURSDAY...WITH SEAS AT 4 FEET OR LESS. A NOCTURNAL SURGE IN WINDS WILL OCCUR AS THE GRADIENT BETWEEN THE LAND BASED COLD FRONT AND THE ATLANTIC RIDGE TIGHTENS...AND SW WINDS WILL CLIMB TO 15-20 KT. SEAS LOOK TO HOLD AT 5 FEET OR LESS. WINDS AND SEAS WILL SLOWLY COME DOWN FRIDAY AS THE COLD FRONT INCHES CLOSER...AS IT PUSHES THROUGH FRIDAY NIGHT. THERE WILL BE SOME MODEST NE PINCHING IN WAKE OF THE FRONT AS HIGH PRESSURE BUILDS FROM THE NORTH SATURDAY INTO EARLY SUNDAY. ALTHOUGH WIND SPEEDS WILL HOLD AT 15-20 KT OR LESS...THE FAVORABLE FETCH COULD ALLOW FOR SOME 6 FOOTERS TO IMPACT THE OUTER GA WATERS AND WE WILL NEED TO KEEP WATCH FOR A POSSIBLE MARGINAL SCA FOR AMZ374. CONDITIONS WILL THEN SLOWLY IMPROVE IN WAKE OF THE EXITING LOW ON MONDAY...AND WE WILL HAVE TO WAIT AND SEE IF THERE IS EVEN THE FORMATION OF ANOTHER LOW FOR TUESDAY. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...NONE. SC...NONE. MARINE...NONE. &&
Hazardous weather outlook, Dec 21, 3:55 AM EST, 10 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 355 AM EST WED DEC 21 2011 AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040- 042>045-047>052-220900- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY- INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- TIDAL BERKELEY- 355 AM EST WED DEC 21 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Small Craft Advisories in Georgia, 2011Every small craft advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.